Alert archive / Wyoming / Winter Storm Warnings in 2015

Winter Storm Warning 16, NWS Cheyenne, WY

December 25, 2015Box Butte County, Dawes County, Sioux County, Nebraska; 4 counties in Wyoming

NWS Cheyenne, WY issued this winter storm warning at Dec 25, 2015, 10:13 PM MST for Box Butte County, Dawes County, Sioux County, Nebraska; 4 counties in Wyoming. It was in force for 7 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 10:13 PM MST (05:13 UTC)
Expired
Dec 26, 2015, 5:28 AM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 10:20 PM MSTSNOW 42 N Cheyenne, WYWINDY
Dec 25, 10:30 PM MSTSNOW 42 S Cheyenne, WYNEAR MILE MARKER 377 ON INTERSTATE 80. NEAR BLIZZARD CONDITIONS.
Dec 25, 10:50 PM MSTSNOW 5N Warren Af Base, WYBLOWING SNOW.
Dec 25, 10:52 PM MSTSNOW 5.2Cheyenne, WYOFFICIAL NATIONAL WEATHER SERVICE OBSERVATION AT 11 PM MST. ONE TO TWO FOOT DRIFTS.
Dec 25, 11:00 PM MSTHEAVY SNOW 0Cheyenne, WYWYDOT HAS CLOSED INTERSTATES 80 FROM CHEYENNE TO THE NEBRASKA BODER AND INTERSTATE 25 FROM THE COLORADO STATE LINE TO EXIT 29 FOR SNOW AND STRONG WINDS.
Dec 26, 12:00 AM MSTSNOW 0Torrington, WYRECEIVED VIA FACEBOOK. NEAR BLIZZARD CONDITIONS IN TORRINGTON. STRONG WINDS AND AT LEAST 1 INCH OF SNOW ON THE GROUND.
Dec 26, 1:00 AM MSTSNOW 5N Warren Af Base, WYRECEIVED VIA FACEBOOK. NEAR BLIZZARD CONDITIONS.
Dec 26, 1:01 AM MSTHEAVY SNOW 7.5Pine Bluffs, WY
Dec 26, 3:00 AM MSTHEAVY SNOW 0Pine Bluffs, WYNEAR BLIZZARD CONDITIONS OBSERVED. 2-3 FOOT SNOW DRIFTS. RECEIVED VIA FACEBOOK.
Dec 26, 4:55 AM MSTHEAVY SNOW 6.4Cheyenne, WY
Dec 26, 5:00 AM MSTSNOW 3Torrington, WYSTILL SNOWING HARD. RECEIVED VIA FACEBOOK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 5.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS45 KCYS 260513
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 PM MST FRI DEC 25 2015

...WIDESPREAD SNOW TO FALL THROUGH TONIGHT...

.AN EARLY WINTER STORM SYSTEM WILL MOVE ACROSS OUR REGION
TONIGHT... PRODUCING LIGHT TO MODERATE SNOW. SNOWFALL COVERAGE
AND INTENSITY WILL DECREASE LATE TONIGHT...ESPECIALLY OVER
SOUTHEAST WYOMING. BRISK NORTH WINDS OF 20 TO 25 MPH WITH GUSTS
TO 35 MPH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES...MOSTLY TO THE EAST OF THE LARAMIE RANGE.

TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL OCCUR OVER
LOWER ELEVATIONS IN WYOMING...WITH 3 TO 6 INCHES OVER THE WESTERN
NEBRASKA PANHANDLE...AND 5 TO 9 INCHES OVER THE MOUNTAINS. THE
BRISK WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE
VERY COLD WIND CHILL TEMPERATURES TONIGHT.

NEZ002-003-095-096-WYZ107-108-117>119-261315-
/O.UPG.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/
/O.NEW.KCYS.WS.W.0016.151226T0513Z-151226T1300Z/
/O.NEW.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1013 PM MST FRI DEC 25 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM MST SATURDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN
ISSUED. THIS WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN
EFFECT FROM 6 AM TO 9 AM MST SATURDAY. 

* TIMING...UNTIL 9 AM SATURDAY.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...HIGHEST OVER THE 
  NORTHERN PANHANDLE AND NEAR THE PINE RIDGE. 

* WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH
  PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE HALF MILE
  AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY
WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE
EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

NEZ019>021-054-055-WYZ101>103-106-115-116-261315-
/O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK...
LUSK...BORDEAUX...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
1013 PM MST FRI DEC 25 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
SATURDAY...

* TIMING...UNTIL 9 AM SATURDAY.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 20 MPH WITH GUSTS TO 30MPH
  PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE HALF
  MILE AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$

WYZ104-105-109>114-261300-
/O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING
1013 PM MST FRI DEC 25 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
SATURDAY...

* TIMING...THROUGH 6 AM SATURDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES AT LOWER ELEVATIONS...
   WITH 5 TO 9 INCHES IN THE MOUNTAINS. 

* WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 25 
  MPH PRODUCING PATCHY BLOWING SNOW AND VISIBILITIES BELOW ONE 
  HALF MILE AT TIMES. 

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$
2 follow-up statements
419 
WWUS45 KCYS 260848
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
148 AM MST SAT DEC 26 2015

...LIGHT SNOW AND BLOWING SNOW TO CONTINUE THROUGH SUNRISE...

.AN EARLY WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION
THROUGH THE EARLY MORNING...PRODUCING LIGHT TO MODERATE SNOW. THE
SNOW WILL MOSTLY END BY SUNRISE. BRISK NORTH WINDS OF 20 TO 25
MPH WITH GUSTS TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW
AND REDUCED VISIBILITIES ACROSS THE PLAINS.  THE BRISK WINDS WILL
COMBINE WITH THE COLD TEMPERATURES TO PRODUCE VERY COLD WIND CHILL
TEMPERATURES.

WYZ104-109-111-261000-
/O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...BAGGS...DIXON
148 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE LIGHT SNOW HAS LARGELY ENDED ACROSS WESTERN PORTIONS OF CARBON
COUNTY.

$$

NEZ002-003-095-096-WYZ107-108-117>119-261600-
/O.CON.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/
/O.CON.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
148 AM MST SAT DEC 26 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM
MST THIS MORNING...

* TIMING...UNTIL 9 AM THIS MORNING.

* TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES THROUGH
  SUNRISE.

* WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 
  MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE 
  HALF MILE AT TIMES. 

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

NEZ019>021-054-055-WYZ101>103-106-115-116-261600-
/O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK...
LUSK...BORDEAUX...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
148 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* TIMING...UNTIL 9 AM THIS MORNING.

* TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES THROUGH
  SUNRISE.

* WINDS/VISIBILITY...NORTH WINDS 15 TO 20 MPH WITH GUSTS TO 30MPH
  PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE
  AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$

WYZ105-110-112>114-261300-
/O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/
SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING
148 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY
THIS MORNING...

* TIMING...THROUGH 6 AM THIS MORNING.

* TOTAL SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION LESS
  THAN 1 INCH THROUGH SUNRISE.

* WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH
  PRODUCING PATCHY BLOWING SNOW AND VISIBILITIES BELOW ONE MILE
  AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$
003 
WWUS45 KCYS 261228
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
528 AM MST SAT DEC 26 2015

...LIGHT SNOW AND BLOWING SNOW TO CONTINUE OVER NEBRASKA PANHANDLE
FOR NEXT FEW HOURS...

.THE SNOW HAS MOSTLY ENDED ACROSS SOUTHEAST WYOMING. LIGHT SNOW
WILL CONTINUE TO FALL OVER THE NEBRASKA PANHANDLE OVER THE NEXT
FEW HOURS. BRISK NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH
WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES
OVER THE PANHANDLE. THE BRISK WINDS WILL COMBINE WITH THE COLD
TEMPERATURES TO PRODUCE VERY COLD WIND CHILL TEMPERATURES.

NEZ002-003-095-096-261600-
/O.CAN.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/
/O.EXT.KCYS.WW.Y.0030.151226T1228Z-151226T1600Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
528 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

* TIMING...UNTIL 9 AM THIS MORNING.

* TOTAL SNOW ACCUMULATIONS...LESS THAN 1 INCH ADDITIONAL
  ACCUMULATION.

* WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 30 MPH
  PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE
  AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$

WYZ107-108-117>119-261330-
/O.CAN.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/
/O.CAN.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
528 AM MST SAT DEC 26 2015

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

LIGHT SNOW HAS MOSTLY ENDED ACROSS THE REGION. PATCHY BLOWING
SNOW WILL STILL BE POSSIBLE THROUGH MID MORNING.

$$

WYZ105-110-112>114-261330-
/O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/
SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING
528 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW HAS MOSTLY ENDED FOR AREAS TO THE WEST OF THE LARAMIE
RANGE.

$$

WYZ101>103-106-115-116-261330-
/O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE
528 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW HAS MOSTLY ENDED ACROSS THE REGION. PATCHY BLOWING SNOW
WILL STILL BE POSSIBLE THROUGH MID MORNING.

$$

NEZ019>021-054-055-261600-
/O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
528 AM MST SAT DEC 26 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* TIMING...UNTIL 9 AM THIS MORNING.

* TOTAL SNOW ACCUMULATIONS...LESS THAN 1 INCH ADDITIONAL
  ACCUMULATION.

* WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH
  PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE
  AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN 
  ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON 
  IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD 
  TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 4:52 PM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Dec 25, 4:52 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MST FRI DEC 25 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 338 PM MST FRI DEC 25 2015

TONIGHT...OUR WINTER WEATHER ADVISORY LOOKS ON TRACK BASED ON THE
PROJECTED TRACK OF THE SHORTWAVE TROUGH ALOFT. THE MORNING RUNS
TRACK THE 700 MB LOW ACROSS NORTHERN COLORADO...THEN INTO WESTERN
NEBRASKA THIS EVENING. BASED ON THE TRENDS...AND THE SYSTEM TRACK
AND THE 500-300 MB AND 700-500 MB QG LIFT...WE ANTICIPATE THE
HEAVIEST SNOW TO FALL OVER OUR WESTERN NEBRASKA COUNTIES...SIMILAR
TO THE WEATHER PREDICTION CENTER GRAPHICS. WITH A POWDERY SNOW OF 15
OR 20 TO 1 RATIO...THERE COULD BE A FEW SNOWFALL AMOUNTS NEAR SIX
INCHES...PARTICULARLY OVER THE NORTHERN NEBRASKA PANHANDLE. GUIDANCE
SHOWS NORTH WINDS PICKING UP OVERNIGHT...ESPECIALLY EAST OF
INTERSTATE 25...THUS BLOWING SNOW AND REDUCED VISIBILITIES WILL
BECOME AN ISSUE. AFTER MIDNIGHT...SNOW WILL DECREASE IN COVERAGE AND
INTENSITY ACROSS SOUTHEAST WYOMING...THOUGH CONTINUING OVER WESTERN
NEBRASKA.

SATURDAY...SNOW QUICKLY ENDS OVER WESTERN NEBRASKA AS THE SYSTEM
MOVES AWAY FROM OUR REGION. BRISK NORTH WINDS WILL CONTINUE TO
PRODUCE BLOWING SNOW ALONG AND EAST OF INTERSTATE 25. QUITE COLD PER
700 MB TEMPERATURES AND PROGGED 1000-500 MB THICKNESSES.

SATURDAY NIGHT...ONE OF THE COLDEST...IF NOT THE COLDEST
...OVERNIGHTS OF THE SEASON THUS FAR WITH CLEARING SKIES...FRESH
SNOWPACK AND LIGHT WINDS AND THE COLD AIRMASS OVERHEAD.
FORTUNATELY...WINDS SHOULD BE RELATIVELY LIGHT...THOUGH WE MAY NEED
WIND CHILL ADVISORIES OR POSSIBLE WIND CHILL WARNINGS.

SUNDAY...SLOW WARMING TREND STARTS...THOUGH STILL COLD WITH FRESH
SNOWPACK AND HIGH ALBEDO...AND LIGHT SOUTH WINDS NOT PRODUCING MUCH
DOWNSLOPING WINDS.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 338 PM MST FRI DEC 25 2015

A LONGWAVE TROUGH WILL MAINTAIN HOLD OF THE CENTRAL CONUS
THROUGH THE MEDIUM RANGE PERIOD AND WILL KEEP THE FORECAST AREA
MOSTLY DRY AND ON THE COLD SIDE. TEMPS WILL REMAIN BELOW NORMAL
THROUGH THE WEEK UNDER H7 TEMPS THAT LOOK TO DROP TO MINUS 12 TO
MINUS 18C. MAINTAINED THE IDEA OF MAX TEMPS ROUGHLY 10 TO 20
DEGREES BELOW AVERAGE IN THIS PATTERN...WHILE OVERNIGHT LOWS WILL
HOVER IN THE SINGLE DIGITS TO BELOW ZERO READINGS. LOWS COULD BE
EVEN COLDER IF THE EXPECTED CLOUD COVER DOES NOT MATERIALIZE.
IN GENERAL...OVERNIGHT WIND CHILLS MAY DROP NEAR MINUS 20 DEGREES
IN SOME LOCATIONS WITHIN THE HIGH COUNTRY. NO MAJOR STORM SYSTEMS
ARE EXPECTED TO IMPACT THE REGION AS THE MAIN STORM TRACK WILL
REMAIN MOSTLY SOUTH OF OUR AREA. THE EXCEPTION WILL BE WEDNESDAY
WHEN SOME MOUNTAIN SNOW IS POSSIBLE AS A SHORTWAVE TROUGH SLIDES
SOUTH ACROSS WESTERN WYOMING AND STRENGTHENING LLVL WESTERLIES
INCREASE OROGRAPHIC LIFT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 452 PM MST FRI DEC 25 2015

CONDITIONS WILL CONTINUE TO EXPAND IN COVERAGE AND INTENSITY THIS
EVENING DUE TO SNOW. IFR/LIFR CONDITIONS ARE EXPECTED WITH THE
SNOW AT TIMES THROUGH TONIGHT. WINDS WILL BECOME NORTH-NORTHWEST
AND GUSTY OVERNIGHT AS WELL...WITH PERHAPS SOME LOCATIONS IN THE
PANHANDLE EXPERIENCING BLOWING SNOW CONDITIONS EARLY SATURDAY
MORNING. THE STORM SYSTEM WILL MOVE QUICKLY NORTHEAST TONIGHT AND
CONDITIONS SHOULD IMPROVE WEST TO EAST AFTER SUNRISE...ALTHOUGH
GUSTY WINDS WILL PERSIST THROUGH MID SATURDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 338 PM MST FRI DEC 25 2015

NO CONCERNS BASED ON PROJECTED WINDS AND HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR WYZ101>103-
     106>108-115>119.

     WINTER WEATHER ADVISORY UNTIL 6 AM MST SATURDAY FOR WYZ104-105-
     109>114.

NE...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR NEZ002-003-
     019>021-054-055-095-096.

&&

SHORT TERM...RUBIN
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 25, 7:50 AM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
750 AM MST FRI DEC 25 2015

WYZ101>119-261115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER
BASIN-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE
RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
750 AM MST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF TODAY AND
TONIGHT. LIGHT TO MODERATE SNOW WILL FALL...PRODUCING 2 TO 5 INCHES
OF SNOW AT LOWER ELEVATIONS...WITH 6 TO 9 INCHES OVER THE MOUNTAINS.
BLUSTERY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

NEZ002-003-019>021-054-055-095-096-261115-
DAWES-BOX BUTTE-SCOTTS
BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
750 AM MST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM MID AFTERNOON THROUGH
MID MORNING SATURDAY. LIGHT TO MODERATE SNOW WILL FALL...PRODUCING 2
TO 5 INCHES OF SNOW. BLUSTERY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

RUBIN

In the hours before

Local storm report, Dec 25, 10:00 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     SNOW             DOUGLAS                 42.76N 105.39W
12/25/2015  M2.0 INCH        CONVERSE           WY   LAW ENFORCEMENT

            SNOW DEPTH 1 TO 2 INCHES.

0845 PM     SNOW             RAWLINS                 41.78N 107.23W
12/25/2015  M2.0 INCH        CARBON             WY   LAW ENFORCEMENT

0845 PM     SNOW             SIDNEY                  41.13N 102.97W
12/25/2015  M1.0 INCH        CHEYENNE           NE   LAW ENFORCEMENT

0845 PM     SNOW             WHEATLAND               42.05N 104.96W
12/25/2015  M0.0 INCH        PLATTE             WY   LAW ENFORCEMENT

            A SKIFF.

0845 PM     SNOW             LARAMIE                 41.31N 105.58W
12/25/2015  M1.0 INCH        ALBANY             WY   LAW ENFORCEMENT

0900 PM     SNOW             3 S CHEYENNE            41.10N 104.79W
12/25/2015  E4.0 INCH        LARAMIE            WY   PUBLIC

0900 PM     SNOW             14 W CHEYENNE           41.15N 105.06W
12/25/2015  E3.0 INCH        LARAMIE            WY   PUBLIC

0900 PM     SNOW             CHADRON                 42.83N 103.00W
12/25/2015  E3.0 INCH        DAWES              NE   PUBLIC

0900 PM     SNOW             WARREN AF BASE          41.15N 104.86W
12/25/2015  E2.0 INCH        LARAMIE            WY   PUBLIC

0900 PM     SNOW             5 S CHADRON             42.75N 103.00W
12/25/2015  E4.0 INCH        DAWES              NE   PUBLIC

0910 PM     SNOW             KIMBALL                 41.23N 103.66W
12/25/2015  E2.0 INCH        KIMBALL            NE   PUBLIC

0915 PM     SNOW             GLENROCK                42.86N 105.86W
12/25/2015  E3.0 INCH        CONVERSE           WY   PUBLIC

0915 PM     SNOW             3 E CHEYENNE            41.15N 104.73W
12/25/2015  E4.0 INCH        LARAMIE            WY   PUBLIC

0920 PM     SNOW             2 NNW CHEYENNE          41.17N 104.81W
12/25/2015  M4.0 INCH        LARAMIE            WY   NWS EMPLOYEE

0930 PM     SNOW             2 SW DOUGLAS            42.74N 105.42W
12/25/2015  E2.0 INCH        CONVERSE           WY   PUBLIC

0945 PM     SNOW             10 N CHEYENNE           41.29N 104.79W
12/25/2015  E2.0 INCH        LARAMIE            WY   PUBLIC

            BLOWING SNOW.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 10:13 PM MSTWinter Weather AdvisoryCYSBox Butte, Dawes, Sioux11 hr
Dec 26, 1:26 PM MSTWind Chill AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more18 hr

Nearby

Winter Storm Warnings in Wyoming, 2015Winter Storm Warnings in Nebraska, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.